Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Had strep and took medication, sores on both cheeks and sides of tongue, yellow tongue. What can I do ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
I had strep a month ago. After finishing my meds for that, a canker sore (I think) appeared on both inner cheeks. A few days later I woke up with a yellow tongue and red painful sores on the back of my tongue and both sides of my tongue, far back on the sides of tongue. Going on two weeks now.
Posted Wed, 18 Apr 2012 in General Health
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
Multiple oral sores in the mouth after a streptococcal infection are most likely caused by Vitamin B complex deficiency.
You can start with the Vitamin B complex supplements as soon as possible. Also see that you eat soft bland diet which should not irritate the ulcer. You can apply Smyle or Dentogel or other Dental anaesthetic gels in the area to relieve the pain associated with the mouth ulcer.
The symptoms usually resolve with fluid intake, good oral hygiene and gentle debridement of the mouth. Use chlorhexidine mouth wash and avoid acid drinks, like fruit juices or fizzy drinks, or drink them through a straw so they don't irritate your mouth. Also avoid spicy food and sharp food and citrus fuits.

You can use topical ointments like anti-inflammatory (steroid) gels, benadryl allergy liquid mouthwash, oral preparations of steroids, etc for an early relief. Oral pain killers like Ibuprofen also help. But all these medicines are available under prescription and should be taken under a doctor’s guidance.
If the symptoms do not improve then you will need to be seen by your Doctor to rule out infections due to low blood count, autoimmune disorders, diabetes, etc.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor